Thunderstorm Wind, Duval
- When
- August 29, 4:40 PM EST
- Where
- Duval County, 4 mi NNE of Jacksonville Hgts
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 30.300, -81.750
Many powerlines were blown down into trees near 2020 Beaux Drive in the Normandy area of west Jacksonville.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Many powerlines were blown down into trees near 2020 Beaux Drive in the Normandy area of west Jacksonville.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 29, 1:30 PM EST, 3 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 230 PM EDT MON AUG 29 2005 .SHORT TERM...WEATHER IS THANKFULLY RATHER QUIET ACROSS NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. DEALING WITH A FEW BANDS OF SHOWERS ROTATING AROUND THE CIRCULATION OF KATRINA. A FEW STORMS GET GET STRONG LATER IN THE AFTERNOON...BUT VAD WIND PROFILERS ARE INDICATING MOSTLY STRAIGHT LINE HODOGRAPHS SO RISK OF TORNADOES IS ON THE LOW SIDE. EXPECT SCATTERED SHOWERS THIS EVENING MAINLY OVER THE INTERIOR. AS KATRINA MOVES TO THE NORTH AND NORTHEAST ON TUESDAY...FEED OF TROPICAL MOISTURE EXPECTED TO SET UP OVER THE FORECAST AREA WITH DEEP SOUTHWEST FLOW. THIS SHOULD ALLOW FOR NUMEROUS SHOWERS AND THUNDERSTORMS TO DEVELOP. SIMILAR SITUATION EXPECTED WEDNESDAY WITH MOISTURE FEED SLOWLY SHIFTING TO THE EAST AND SOUTH. .LONG TERM...EXTENDED FORECAST A LITTLE TRICKY. TROPICAL FEED SLOWLY SETTLES SOUTH ALONG WITH SFC TROUGH IN THE WAKE OF KATRINA. EXPECT DRIER WEATHER OVER THE NORTHERN COUNTIES WITH SHOWERS CONCENTRATED OVER THE SOUTHERN HALF OF THE CWA. GUIDANCE SUGGEST POSSIBILITY OF LOCAL NOREASTER BY THE WEEKEND AS SFC HIGH BUILDS TO THE NORTH AND POSSIBLE SFC LOW DEVELOPS ALONG SFC TROUGH OFF THE EAST COAST. IF THIS DOES PAN OUT COULD SEE SOME PLEASANT TEMPERATURES IN THE MID 80S BY EARLY NEXT WEEK. && .MARINE...LATEST REPORTS FROM BUOYS SHOW WINDS AROUND 12-15 KT WITH GUSTS TO 21 KT. SEAS STILL HOVERING NEAR 3-4 FT OFFSHORE. HIGHEST GUSTS NEAR THE COAST HAVE BEEN AROUND 23 KNOTS PAST COUPLE OF HOURS. GFS IS MODEL OF CHOICE AND SO WILL INDICATE THE SCEC HEADLINE TONIGHT. WINDS REMAIN RELATIVELY HIGH FROM THE S AND SW IN THE 15-20 KT RANGE INTO TUE THEN GRADUALLY DECREASING INTO WED. WEAK COLD FRONT BOUNDARY SINKS SEWD INTO THU OVER THE AREA WITH WINDS VEERING AND DECREASING...THEN BECOMING NE FRI AND KICK UP OVER THE WEEKEND AS FRONT DRIFTS SWD AND HIGH PRES BUILDS N OF THE AREA. && .PRELIMINARY POINT TEMPS/POPS... AMG 75 90 75 92 / 60 60 40 60 SSI 79 89 78 90 / 50 60 60 60 JAX 77 91 77 89 / 50 60 60 60 SGJ 78 90 78 88 / 50 60 60 60 GNV 77 90 76 89 / 60 60 60 60 OCF 77 90 76 89 / 60 60 60 60 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. MARINE...NONE. && PUBLIC...CAMP MARINE/FIRE WX...SHASHY
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 1219 PM EDT MON AUG 29 2005 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-301000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1219 PM EDT MON AUG 29 2005 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...MODERATE RISK OF RIP CURRENT AT AREA BEACHES... SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS DURING THE AFTERNOON...MAINLY WEST OF HIGHWAY 301 DURING THE AFTERNOON AND EVENING. SOME STRONG STORMS MAY DEVELOP WHICH WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING AND GUSTY WINDS TO AROUND 40 MPH. PERIODS OF HEAVY RAINFALL WILL CAUSE MINOR TEMPORARY FLOODING AND REDUCED VISIBILITIES. PEAKS OF SUN AND HIGH MOISTURE CONTENT WILL RAISE HEAT INDICES INTO THE LOWER 100S THIS AFTERNOON. IF WORKING OUTDOORS...STAY WELL HYDRATED AND TAKE FREQUENT BREAKS. A HIGHER THAN NORMAL RISK OF RIP CURRENTS CONTINUES FOR AREA BEACHES. PLEASE REFER TO THE LATEST SURF ZONE FORECAST FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... RAINFALL THROUGH THE MIDDLE OF THIS WEEK WILL BE HIGHLY DEPENDENT UPON THE EXACT TRACK AND SIZE OF HURRICANE KATRINA AS IT TRACKS INLAND EAST OF THE MISSISSIPPI VALLEY AND ALONG A FRONTAL BOUNDARY. TROPICAL MOISTURE WILL PERSIST ALONG THE FRONT AS IT MOVES INTO THE FORECAST AREA WEDNESDAY...WHICH WILL PROMOTE PERIODS OF HEAVY RAINFALL UNTIL DRIER AIR MOVES INTO THE AREA THURSDAY. RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE THROUGH TUESDAY...WITH LOCALLY HIGHER AMOUNTS. INTERESTS IN NORTH FLORIDA AND SOUTHEAST GEORGIA SHOULD CONTINUE TO MONITOR THE LATEST FORECAST INFORMATION FOR HURRICANE KATRINA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. MKT/PC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 436 PM EDT MON AUG 29 2005 FLZ024-025-GAZ164-292140- CHARLTON-DUVAL-NASSAU- 436 PM EDT MON AUG 29 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU...DUVAL AND SOUTHERN CHARLTON COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 540 PM EDT... AT 436 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 20 MILES SOUTHEAST OF FARGO TO 10 MILES NORTHEAST OF RAIFORD...MOVING EAST AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND MAXVILLE...BALDWIN...BRYCEVILLE...JACKSONVILLE HEIGHTS...UNF...TALLYRAND AND SAN MARCO THROUGH 530 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. DEESE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 446 PM EDT MON AUG 29 2005 FLZ032-292130- CLAY- 446 PM EDT MON AUG 29 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLAY COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 530 PM EDT... AT 446 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES SOUTHWEST OF PENNEY FARMS...OR ABOUT 19 MILES SOUTHWEST OF ORANGE PARK...MOVING NORTH AT 25 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ASBURY LAKE AND DOCTORS INLET THROUGH 530 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. DEESE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 451 PM EDT MON AUG 29 2005 FLZ040-292130- MARION- 451 PM EDT MON AUG 29 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 530 PM EDT... AT 451 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 8 MILES SOUTHWEST OF OCALA AIRPORT...OR ABOUT 7 MILES EAST OF RAINBOW LAKES ESTATES...MOVING NORTHEAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND OCALA AIRPORT...OCALA...SPARR...REDDICK... LOWELL...FLEMINGTON...BURBANK AND ANTHONY THROUGH 530 PM EDT. GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. BRIEF FUNNEL CLOUDS ARE POSSIBLE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 453 PM EDT MON AUG 29 2005 GAZ136-292130- WAYNE- 453 PM EDT MON AUG 29 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WAYNE COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 530 PM EDT... AT 453 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 3 MILES EAST OF BROADHURST...OR ABOUT 6 MILES SOUTHWEST OF GARDI...MOVING NORTHEAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND BROADHURST...GARDI...JESUP AND DOCTORTOWN THROUGH 530 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 502 PM EDT MON AUG 29 2005 FLZ037-292130- PUTNAM- 502 PM EDT MON AUG 29 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR PUTNAM COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 530 PM EDT... AT 502 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 4 MILES SOUTHWEST OF PALATKA...MOVING NORTHEAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SATSUMA...SAN MATEO... PALATKA...EAST PALATKA...ORANGE MILLS AND BOSTWICK THROUGH 530 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 512 PM EDT MON AUG 29 2005 FLZ033-038-292215- FLAGLER-ST. JOHNS- 512 PM EDT MON AUG 29 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WESTERN FLAGLER AND WESTERN ST. JOHNS COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 615 PM EDT... AT 512 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 15 MILES WEST OF BAKERSVILLE TO 15 MILES SOUTHWEST OF ESPANOLA MOVING NORTHEAST AT 30 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SPUDS...BAKERSVILLE...ELKTON AND ESPANOLA THROUGH 615 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. DEESE
The Jacksonville radar (KJAX), 21 km away, was scanning. The volume nearest the first event began at 21:39 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470832.